MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY4C0406-B
Medical Device Problem Code Failure to Fold (1255)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-00482.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right pulmonary artery using ruby coils and a lantern delivery microcatheter (lantern).During the procedure, the physician advanced a ruby coil into the vessel using the lantern; however, the ruby coil would not anchor against the vessel and take its intended shape therefore, it was removed.The physician then advanced a new ruby coil into the target location; however, the same issue occurred.Therefore, the ruby coil was removed.The physician decided to end the procedure at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned first ruby coil revealed that the coil had its intended shape.During the functional test, the ruby coil was advanced through its introducer sheath, and the embolization coil shape was present.The reported complaint could not be confirmed.Evaluation of the returned second ruby coil revealed that the coil had its intended shape.During the functional test, the ruby coil was advanced through its introducer sheath, and the embolization coil shape was present.The reported complaint could not be confirmed.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2021-00482.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11466943
Report Number3005168196-2021-00483
Device Sequence Number19843933
Product Code HCG
UDI-Device Identifier00814548018331
UDI-Public00814548018331
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY4C0406-B
Device Catalogue NumberRBY4C0406
Device Lot NumberF98320
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age2 YR
Date Report Sent to FDA01/01/2005